Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 335, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 24, 2000, 1:56 AM CDT for Kay County, Noble County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 1:56 AM CDT (06:56 UTC)
- Expired
- Jun 24, 2000, 2:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Kay County, OK, Noble County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2896 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 240657
SVROKC
OKC071-103-240745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT SAT JUN 24 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KAY COUNTY IN NORTHERN OKLAHOMA
NOBLE COUNTY IN NORTHERN OKLAHOMA
* UNTIL 245 AM CDT
* AT 154 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES NORTH OF KAW CITY...TO 6 MILES WEST
OF KILDARE...TO 8 MILES WEST OF TONKAWA...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE KAW CITY...KILDARE...MARLAND...
MORRISON...PERRY...PONCA CITY...RED ROCK AND TONKAWA
WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED. STAY AWAY FROM WINDOWS AND SEEK AN
INTERIOR ROOM OF YOUR HOME OR BUSINESS.
LAT...LON 36u98 9679 3681 9717 3664 9745 3622 9738
3628 9697 3681 9677
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:35 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 23, 9:35 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT FRI JUN 23 2000 JUST A QUICK ADDITIONAL DISCUSSION...WILL UP THE POPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA TO LIKELY AND CATEGORICAL AS ACTIVITY TO OUR NORTHWEST IS EXPECTED TO CONTINUE. NO OTHER MAJOR CHANGES EXPECTED ATTM. FCSTID = 11 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| Jun 24, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.